Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Using bio87 for painful rashes on lips. Noticed lump at the base of neck. Could it be staph infection?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I am a 26 year old female. Feb last year i was housesitting in a house with 3 large dogs who releived themselves in the house. the house was disgusting, the man who lived there also has an infection in his foot he got cleaned every week. it was like an episode of hoarders. my lips started breaking out in a very painful rash, i couldnt eat, i couldnt go 30 seconds without some sort of cooling relief as my lips felt like they wer on fire. After many unsuccessful visits to many docs i decided to try the naturoparhic doc that help me find out my wheat sensitivity. A test that she did shiwed staph infection in my intestines and gave me drops called bio87 that releived my lips within days. however it is 9 months later and if i miss droos my lips flare up again. No doctor will take staph into consideration. Now, a few minths ago i noticed a lump at the base of my neck, turns out its lymph nodes. They have not gone away and have not grown. doctors dont know why they are flared as i am not sick. could this lingering 'staph infection' be the cause?
Posted Sun, 18 Nov 2012 in Lymphoma
Answered by Dr. Aparna Kohli 5 hours later
Thanks for writing to us
The enlarged lymph nodes in your neck are not because of the staphylococcal infection. They can be due to an infection in the ear, nose and throat area or sometimes a malignancy.
what I would suggest is that you see a physician and get an exam. if these are confirmed enlarged lymph nodes, I would like a complete blood count and a peripheral smear done for starters. if this is normal, you need not worry. Lymph nodes can sometimes enlarge in response to allergic or infectious processes. They usually take a couple of weeks to months to settle.
Hope that helps.
Above answer was peer-reviewed by
Follow-up: Using bio87 for painful rashes on lips. Noticed lump at the base of neck. Could it be staph infection? 34 hours later
Thank you for your quick reply. I have had an ultrasound done and am going to an ear nose and throat specialist mid November. As for my lips, they are my biggest problem at the moment. Do you have any ideas of what can be done about them. Like i said they were small red bumps all over my lips and around my lips. They burned like fire and itched like crazy. The only thing that makes it stop are these drops but i have to take them EVERYDAY, as well as putting on lypsyl with tea tree oil every 5 minutes or they get unbearable. There must be an underlying problem that the drops are covering up. If it actually is a staph infection would there be a way of testing if there are no open wounds? My doctor recommended stopping the drops before a dermatologist appointment so the breakout comes out again but i don't think i could put myself through that again and am afraid that if i let it get too bad the drops wont be as effective again. Something needs to be done this has been going on for too long. Like i said it started with i was in a filthy house for 6 weeks. Living...bathing..eating..
Answered by Dr. Aparna Kohli 14 hours later
thanks for writing back to us.
As far as your lips are concerned, I think you have an allergic reaction to something that you are still exposed to. That is why the symptoms have persisted even though you no longer stay in that particular house.
I would agree that there is an underlying cause and you do need to stop the drops before you see a dermatologist. Otherwise, he/she may never get a true picture of what the problem actually is.
For the staph infection, we can take a swab and send it for culture but its extremely unlikely that your symptoms can be attributed to a staph infection. The infection is likely to cause complications in the allergy you already have but that's about it.
Only if you stop the drops, can we make a real diagnosis and provide some substantial help. The drops have only been suppressing your immune reaction and these things only work better if discontinued for some time. I am sure you have had enough and don't want to bear with this anymore.
hope that helps
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor